Bleeding Combined Pill

bleeding

#1

@Dr_Paula
Hi,

Hoping you can help. I started the Rigevidon combined pill recently and also had sex for the first time. I’m unsure if I’m just worried as it’s the first time or if there is something I should be checking. Hoping you can help.
22nd Aug- started the pill
28th Aug/ 29th Aug- had protected sex
7th Sep/ 8th Sep- had protected sex
29th Aug- light spotting started
30th Aug- now (13th Sep)- bleeding constantly (medium to heavy)

I know it is usual to have irregular bleeding when you first start the pill, but I have now been bleeding constantly for over 2 weeks, is this normal? I’m currently on the 7 day break and it’s not showing any signs of stopping. Also I know the likelihood of pregnancy is low, and I’m unsure if I’m just being over cautious, but is bleeding a sign of that also even though it’s only been 2 weeks since I first had sex?
I’m 24 years old, unsure if that helps at all.

Thankyou in advance for any advice.
Update: I have now stopped bleeding 4 days into my 7 day break on the pill.


#2

Hello @Melon808

Many thanks for your question.

As you say, irregular bleeding is common in the first few months of taking the pill.

It is also worth thinking about other possible causes - the commonest ones are sexually transmitted infections, pregnancy and problems with your cervix.

It sounds as though it has stopped - which is great.

I think if it starts up again you should check in with your doctor.

Hope helpful

Paula